Discussions that mention lotrel

High & Low Blood Pressure board


Angeleyes,

Facial swelling is always scary, as it should be. It is often part of the angioedema scenario which is an allergic reaction.
The one MOST likely to cause the problem is the ACE inhibitor in the Lotrel, benazepril. The OTHER component, amlodipine can often cause swelling but theis is not allergic and usually affects the ankles and calves but not in just 2 days.

Hormone pills can cause all kinds of symptoms.
Doctors make a mistake when they start patients on too many things at once because then it is hard to see what causes what.

All you can do is stop the Lotrel and see if the facial swelling goes away. If it DOES, I'd never take another ACE inhibitor because angioedema is too dangerous.

But call your doctor and tell him your face is swelling...he'll probably tell you to come in immediately...or to stop the Lotrel.

If your tongue starts to swell or your throat starts to close, it might be time for a trip to the E/R if you have insurance.

If it gets worse, a couple Benadryl will help.